Interaction Between Lustral And Ibuprofen

Our pharmacist answers the latest question regarding an interaction between Lustral and ibuprofen.

Question

Is there an interaction between Lustral and ibuprofen?

Asked by Whitney On Sep 28, 2017

Answered by
Medical Content Reviewed By PharmacistAnswers Staff

On Sep 28, 2017

I am a licensed pharmacist in the United States so I was not familiar with the drug Lustral. It looks as though it is the same drug as Zoloft (Sertraline) which is an antidepressant drug in the SSRI class.I will answer your questions based on that. Please let me know if I am mistaken. 


There is a mild interaction between ibuprofen and Lustral.


Platelet aggregation may be impaired (thinning of the blood) by selective serotonin reuptake inhibitors (SSRIs) like Zoloft or Lustral. This may increase the risk of a bleeding complication in patients that are at risk for this or if they are taking this combination for an extended period of time. In addition, NSAIDs by themselves are known to cause bleeding complications such as GI bleeds. I do see the combination often used in spite of this warning however. It is important to monitor for signs and symptoms of bleeding while taking an SSRI concurrently with medications like ibuprofen.


Please let me know if I can be of any more assistance or if you have any more questions!


About the Pharmacist

Dr. Brian Staiger Pharm.D

Dr. Brian Staiger is a licensed pharmacist in New York State and the founder of PharmacistAnswers.com. He graduated from the University At Buffalo with a Doctor of Pharmacy degree in 2010. He has been featured in numerous publications including the Huffington Post as well as a variety of health and pharmacy-related blogs. Please feel free to reach out to him directly if you have any inquiries or want to connect! He's answered thousands of medication and pharmacy-related questions and he's ready to answer yours! Brian.Staiger@PharmacistAnswers.com Office: 716-389-3076

Recent Questions